Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 102, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Oct 11, 2012, 10:46 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2012, 10:46 PM EDT (02:46 UTC)
- Expired
- Oct 12, 2012, 11:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
263 WHUS73 KAPX 120246 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1046 PM EDT THU OCT 11 2012 LHZ348-349-121000- /O.NEW.KAPX.SC.Y.0102.121012T0246Z-121012T1000Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1046 PM EDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ344>346-121000- /O.EXA.KAPX.SC.Y.0100.000000T0000Z-121012T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1046 PM EDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-LMZ341-LSZ321-322-121000- /O.EXT.KAPX.SC.Y.0100.000000T0000Z-121012T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1046 PM EDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-LMZ342-121000- /O.CON.KAPX.SC.Y.0100.000000T0000Z-121012T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1046 PM EDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-121000- /O.CON.KAPX.SC.Y.0101.000000T0000Z-121012T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 1046 PM EDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
500 WHUS73 KAPX 120810 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 410 AM EDT FRI OCT 12 2012 LHZ345-346-LMZ341-LSZ322-120915- /O.CAN.KAPX.SC.Y.0100.000000T0000Z-121012T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 410 AM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ349-120915- /O.CAN.KAPX.SC.Y.0102.000000T0000Z-121012T1000Z/ STURGEON POINT TO ALABASTER MI- 410 AM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347-LMZ342-344>346-LSZ321-121500- /O.EXT.KAPX.SC.Y.0100.000000T0000Z-121012T1500Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 410 AM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-121500- /O.EXT.KAPX.SC.Y.0101.000000T0000Z-121012T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 410 AM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-121500- /O.EXT.KAPX.SC.Y.0102.000000T0000Z-121012T1500Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 410 AM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 11, 10:26 PM EDT, 20 minutes earlier.
Area forecast discussion, Oct 11, 10:26 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1026 PM EDT THU OCT 11 2012
.SYNOPSIS...
ISSUED AT 432 PM EDT THU OCT 11 2012
A REINFORCING SHOT OF COLDER AIR WILL ARRIVE LATER TONIGHT...
SETTING UP MORE LAKE EFFECT PRECIPITATION...BEFORE A BRIEF PERIOD
OF QUIET WEATHER SETS IN FRIDAY AFTERNOON AND NIGHT...AS HIGH
PRESSURE BUILDS IN. FAIRLY STRONG LOW PRESSURE IS THEN EXPECTED TO
TRACK THROUGH THE REGION INTO THE WEEKEND...GIVING US WARMER
WEATHER...BUT ALSO A SOAKING RAINFALL...WITH EVEN A FEW
THUNDERSTORMS POSSIBLE. HIGH PRESSURE WILL BRING A RETURN TO FAIR
WEATHER FOR THE BEGINNING OF THE NEXT WORK WEEK.
&&
.UPDATE...
ISSUED AT 1026 PM EDT THU OCT 11 2012
LAKE EFFECT PRECIP ACTUALLY DIMINISHED FOR A FEW HOURS THIS
EVENING IN RESPONSE TO A NARROW BAND OF DRIER LOW LEVEL AIR
PIVOTING THRU THE REGION BEHIND THE INITIAL FRONT. PRECIP APPEARS
TO BE AGAIN RAMPING UP ACROSS ERN LAKE SUPERIOR AND ERN UPR
MICHIGAN...AND ACROSS FAR NRN LWR MICHIGAN OVER THE PAST HOUR OR
SO AS A SECONDARY COLD FRONT AND ASSOCIATED SHORT WAVE AND BAND OF
MOISTURE DROP INTO NRN SECTIONS OF OUR CWA. ANTICIPATE BOTH
COVERAGE AND INTENSITY OF LAKE EFFECT PRECIP WILL CONTINUE TO
INCREASE THRU THE BALANCE OF THE NIGHT AS THESE FEATURES SWEEP
THRU OUR CWA...TARGETING NW FLOW AREAS FOR HIGHEST POPS. PRECIP
TYPE WILL CONTINUE TO FALL UNDER THE MIXED RAIN/SNOW CATEGORY AS
REMAINING ABOVE-FREEZING LAYER CONTINUES TO SLOWLY BECOME MORE
SHALLOW OVERNIGHT. INLAND LOCATIONS WILL LIKELY FALL INTO THE
UPPER 20S...WHICH WILL CERTAINLY CHANGE ALL PRECIP OVER TO SNOW.
ANY ACCUMULATIONS WILL BE MINOR (I.E. WELL BELOW AN INCH).
UPDATE ISSUED AT 707 PM EDT THU OCT 11 2012
NW FLOW LAKE EFFECT PRECIP IS BEGINNING TO DEVELOP AS COLDER AIR
FILTERS INTO NRN MICHIGAN IN THE WAKE OF THE DEPARTING COLD FRONT.
POPS ARE HIGHEST AROUND THE TIP OF THE MITT ATTM...BUT EXPECT
HIGHER POPS WILL EXPAND SOUTHWARD INTO MORE TYPICAL NW FLOW AREAS
BETWEEN PLN...TVC AND GOV AS LOW LEVEL NW FLOW BECOMES BETTER
ESTABLISHED THRU THE EVENING HOURS. TEMPS WILL FALL INTO THE 30S
ACROSS MOST AREAS THIS EVENING...AND CERTAINLY EXPECT SNOW WILL
BEGIN TO MIX WITH THE RAIN AS THE SURFACE-BASED ABOVE FREEZING
LAYER SHALLOWS. ANY SNOW ACCUMULATION WILL BE VERY MINOR.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 432 PM EDT THU OCT 11 2012
ON THE LATEST SURFACE WEATHER MAP...1009 MB LOW PRESSURE WAS OVER
SOUTHERN ONTARIO WITH A COLD FRONT EXTENDING SOUTHEAST ACROSS THE
SOUTHERN FORECAST AREA. APX AND SURROUNDING RADARS SHOWS AN AREA OF
RAIN COVERING THE FAR SOUTHEAST FORECAST AREA WITH ISOLATED SHOWERS
ACROSS EASTERN UPPER AND THE TIP OF THE MITT. THE MAIN SHORT TERM
FORECAST CONCERNS REVOLVE AROUND LAKE EFFECT POTENTIAL AND EVOLUTION
TONIGHT INTO FRIDAY MORNING.
THE SYNOPTICALLY DRIVEN RAINFALL CONTINUES TO SLOWLY SINK
SOUTHWARD...AND WILL SOON CLEAR OUT OF THE FORECAST AREA. ATTENTION
WILL THEN TURN TO INCREASING OVER LAKE INSTABILITY AS 850 MB
TEMPERATURES DROP TO BETWEEN -6 AND -8 C TONIGHT YIELDING DELTA T'S
IN THE IMPRESSIVE LOWER 20S RANGE. THE MEAN FLOW IS NORTHWEST FOR
THE FIRST HALF OF TONIGHT WITH A SLOW VEERING INTO THE NORTH OR
NORTH NORTHWEST OVERNIGHT. MOISTURE WILL ALSO BE ON THE INCREASE
THIS EVENING BEFORE SLOWLY DECREASING LATER TONIGHT (MEAN 850-700 MB
RH ABOUT 50 PERCENT AT 00Z...85 PERCENT AT 06Z THEN DOWN TO 60
PERCENT AT 12Z).
TONIGHT...SO LAKE EFFECT RAIN SHOWERS ARE EXPECTED TO PICK UP THIS
EVENING ACROSS FAVORED NORTHWEST FLOW FAVORED LOCALS...WITH A
GRADUAL MIX WITH AND CHANGEOVER TO SNOW SHOWERS INLAND. THE FLOW
SUBTLY VEERS OVERNIGHT TO ABOUT 350 DEGREES AT 12Z...SO SNOW
ACCUMULATIONS ARE EXPECTED TO GENERALLY REMAIN UNDER AN
INCH...ALTHOUGH WOULD NOT BE SURPRISED IF THERE WERE SOME LOCALIZED
HIGHER AMOUNTS. IT IS EXPECTED TO BE A CHILLY NIGHT...AND WITH
PARTIAL CLEARING EAST OF INTERSTATE 75...LOWS IN THE MIDDLE 20S ARE
FORECAST...WITH UPPER 30S NEAR THE LAKE MICHIGAN SHORELINE DUE TO
THE WARMER INFLUENCE OF THE BIG LAKE.
FRIDAY...LINGERING NORTHERLY FLOW LAKE EFFECT TO BEGIN THE DAY...BUT
THE COMBINATION OF BUILDING SURFACE HIGH PRESSURE RESULTING IN THE
LOSS OF A DEFINED FLOW...ALONG WITH DECREASING MOISTURE (MEAN
850-700 MB RH DOWN TO A MEASLY 25 PERCENT BY 18Z) AND SLOWLY
DECREASING INSTABILITY (850 MB TEMPS MODERATE TO ABOUT -3 C BY 00Z
SAT) SHOULD DIMINISH ACTIVITY THROUGH THE MORNING HOURS. THERE IS
JUST A SLIGHT CHANCE OF ANYTHING REMAINING BY AFTERNOON. HIGHS IN
THE MIDDLE 40S TO LOWER 50S.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 423 PM EDT THU OCT 11 2012
LARGE SCALE ANALYSIS/FORECAST: LONG WAVE TROUGH REMAINS ANCHORED
OVER CENTRAL NORTH AMERICA...PART OF A FAIRLY BALANCED LOOKING FOUR
WAVE HEMISPHERIC PATTERN. REX BLOCK OVER THE EASTERN PACIFIC IS
BREAKING DOWN...WITH SOUTHERN VORTEX PORTION OF THE BLOCK DRIFTING
EAST INTO THE SOUTHWESTERN U.S....WITH SEVERAL DISTURBANCES BACK
ACROSS THE NORTHERN PACIFIC. IT IS THIS REMNANT REX BLOCK UPPER LOW
THAT WILL BE THE INITIAL UPCOMING FORECAST ISSUE AS IT OPENS UP AND
DRIVES NORTHEAST ACROSS THE MIDWEST AND EVENTUALLY THE GREAT LAKES
DURING THE LATTER HALF OF THE WEEKEND. ADDITIONAL PACIFIC ORIGIN
SHORT WAVE ENERGY LOOKS TO MAINTAIN LONG WAVE TROUGH POSITION
THROUGH THE GREAT LAKES REGION DURING THE MIDDLE AND END OF NEXT
WEEK.
WEEKEND FORECAST WILL BE DOMINATED BY SHORT WAVE TROUGH MOVING
THROUGH THE MIDWEST AND ASSOCIATED CYCLOGENESIS WHICH IS FORECAST TO
SWING THROUGH MICHIGAN IN THE SUNDAY/SUNDAY NIGHT TIME FRAME. SO
VARIOUS IMPACTS ASSOCIATED WITH THIS STORM SYSTEM WILL BE THE MAIN
FOCUS IN THE NEAR TERM.
FRIDAY NIGHT THROUGH SUNDAY: HIGH PRESSURE AND DEEP LAYER
ANTICYCLONIC FLOW WILL ENCOMPASS THE GREAT LAKES FRIDAY NIGHT...WITH
THE SURFACE HIGH SHIFTING EAST AND LOW/MID LEVEL WARM ADVECTION
DEVELOPING SATURDAY MORNING. AS THE SURFACE HIGH SHIFTS EAST A MORE
FAVORABLE TRAJECTORY FROM THE GULF OPENS UP...WITH A 40-50KT LOW
LEVEL JET RESULTING IN STRONG MOISTURE TRANSPORT INTO THE MIDWEST
AND UPPER GREAT LAKES REGION DURING THE DAY SATURDAY (PRECIPITABLE
WATER VALUES SURGE TO 1.00-1.50 INCHES).
SO CLOUDS WILL THICKEN UP EARLY SATURDAY...THEN A PRETTY WET PERIOD
GETS UNDERWAY AS RAIN OVERSPREADS THE FORECAST AREA FROM SOUTH TO
NORTH SATURDAY MORNING WITH DEEP LAYER MOISTURE PLUME OVERRUNNING
STRONG BAROCLINIC ZONE ACROSS THE REGION AND AIDED BY RIGHT ENTRANCE
REGION JET FORCING. ONCE THE PRECIPITATION MOVES IN...EXPECT
PERIODS OF RAIN TO CONTINUE RIGHT ON THROUGH SUNDAY...AS UPPER WAVE
SLIDES INTO THE MID MISSISSIPPI VALLEY SUNDAY WHILE SURFACE LOW
DEEPENS AND LIFTS NORTHEAST INTO THE UPPER GREAT LAKES. AS USUAL...
DETAILS REGARDING EXACT EVOLUTION WILL DICTATE ULTIMATE PRECIP
AMOUNTS...BUT SYSTEM HAS THE POTENTIAL TO BE A PRETTY EFFICIENT
RAINFALL PRODUCER ESPECIALLY ACROSS NORTHERN LOWER. FORECAST WILL
CARRY A HEAVY RAINFALL MENTION WITH A POTENTIAL QPF FROM SATURDAY
MORNING THROUGH SUNDAY AFTERNOON OF 2-3+ INCHES. AS THE SURFACE LOW
AND ASSOCIATED WARM FRONT LIFT NORTH TOWARD LOWER MICHIGAN SATURDAY
NIGHT INTO SUNDAY...WILL SEE AN INCREASED THREAT FOR SOME EMBEDDED
THUNDERSTORMS WHICH WILL ONLY ADD TO THE PRECIP POTENTIAL. WILL
DISCUSS THE IMPLICATIONS OF THIS RAINFALL IN A SEPARATE HYDROLOGY
SECTION.
EXTENDED FORECAST (MONDAY THROUGH THURSDAY): NEXT WORK WEEK STARTS
IN THE WAKE OF THE WEEKEND STORM...WITH THERMAL TROUGH AXIS RUNNING
RIGHT THROUGH THE HEART OF THE UPPER GREAT LAKES. SO CAN ENVISION
SOME POTENTIAL FOR INSTABILITY SHOWERS DEVELOPING (BOTH LAKE AND
DIURNALLY INDUCED). FLOW FLATTENS OUT A BIT HEADING INTO MIDWEEK
WITH LOW/MID LEVEL WARM ADVECTION DEVELOPING...AND THERE MAY OR MAY
NOT BE A SUPPORTING WEAK RIPPLE ALOFT. THERE IS MORE CONSENSUS ON A
STRONGER PIECE OF ENERGY DIGGING INTO THE NATION'S MIDSECTION AROUND
WEDNESDAY. THIS WILL PUSH A COLD FRONT OUR WAY...SO PROBABLY
ANOTHER UNSETTLED PERIOD EXPECTED IN THE TUESDAY-THURSDAY TIME
FRAME...THOUGH WILL BE MILD AHEAD OF THE COLD FRONT (NOT DISSIMILAR
TO THIS WEEKEND'S WEATHER EVOLUTION). SOME INTERESTING POTENTIAL
FOR THE MIDDLE OF NEXT WEEK...WILL SEE WHERE THIS LEADS US.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 707 PM EDT THU OCT 11 2012
LAKE EFFECT RAIN AND SNOW SHOWERS WILL CONTINUE TO DEVELOP TONIGHT
AS COLDER AIR FILTERS INTO NRN MICHIGAN BEHIND A DEPARTING COLD
FRONT. GREATEST CHANCE OF PRECIP WILL FOCUS NW FLOW AREAS MAINLY
BETWEEN PLN AND TVC AND ALONG THE FAR NE LWR MICHIGAN LAKE HURON
SHORE FROM ROGERS CITY TO APN. PRECIP CHANCES WILL BE TOO SMALL
FOR TVC AND MBL...SO WILL NOT INCLUDE IN THE TAF FOR NOW. WILL
MENTION VCSH FOR PLN AND APN TONIGHT. OVERALL CONDITIONS WILL
REMAIN VFR...BUT MAY BRIEFLY DROP TO MVFR WITHIN RAIN/SNOW
SHOWERS. GUSTY NW WINDS WILL DIMINISH THIS EVENING...WITH WIND
SPEEDS REMAINING BELOW 10 KTS THRU FRIDAY AS HIGH PRESSURE CENTER
DRIFTS OVERHEAD.
&&
.MARINE...
ISSUED AT 432 PM EDT THU OCT 11 2012
SMALL CRAFT ADVISORIES WILL REMAIN UP FOR TONIGHT FOR NEARSHORE
ZONES NORTH OF GRAND TRAVERSE LIGHT AND PRESQUE ISLE LIGHT...WITH
WINDS EXPECTED TO WEAKEN LATER TONIGHT INTO FRIDAY AS HIGH
PRESSURE BUILDS ACROSS THE UPPER LAKES AND PRESSURE GRADIENT GOES
FLAT. WINDS WILL BEGIN TO PICK UP AGAIN SATURDAY FROM A SOUTHERLY
DIRECTION...AND MAY BE GUSTY ENOUGH ON LAKE MICHIGAN TO WARRANT
ANOTHER ROUND OF SMALL CRAFT ADVISORIES.
&&
.HYDROLOGY...
ISSUED AT 432 PM EDT THU OCT 11 2012
CURRENT RIVER AND SOIL CONDITIONS ACROSS NORTHERN MICHIGAN ARE
RELATIVELY DRY...TOPSOIL MOISTURE CAPACITY (TOP 25CM) IS 35 PERCENT
OR LESS IN MANY AREAS AND OBSERVED STREAMFLOWS ARE RUNNING BELOW
NORMAL ACROSS MUCH OF NORTHEAST LOWER WHERE OVERALL DRYNESS HAS
PERSISTED SINCE SEPTEMBER. SO THERE IS SOME ROOM FOR LOCALLY HEAVY
RUNOFF BUT IF RAINFALL AMOUNTS START GETTING EXCESSIVE (OVER 3
INCHES) THEN THERE WILL BE ISSUES AT LEAST ON THE SMALLER STREAMS
AND TRIBUTARIES. ISSUES WITH THE RECENT FLOOD DOWNSTREAM OF BROWN
BRIDGE DAM WILL NOT BE WITH THE STRUCTURE ITSELF (SINCE THE POND
BEHIND THE DAM IS EMPTY)...BUT HOW RUNOFF WILL INTERACT WITH
DOWNSTREAM CHANNEL CHARACTERISTICS (E.G., NARROWING DUE TO
SEDIMENT DEPOSITION) AND THE FACT THAT THE SOIL ALONG THE RIVER IS
SATURATED. IF FORECAST TRENDS HOLD WILL EVENTUALLY NEED TO
CONSIDER A FLOOD WATCH FOR THE WEEKEND...WILL PROBABLY MAKE THIS
CALL ON THE FRIDAY DAY SHIFT AS WE SEE HOW QPF TRENDS EVOLVE AND
WE GET A LOOK AT UPDATED RIVER FORECASTS (BOTH DETERMINISTIC AND
CONTINGENCY FORECASTS).
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 1 AM EDT FRIDAY FOR LHZ345-346.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR LHZ347.
LM...SMALL CRAFT ADVISORY UNTIL 1 AM EDT FRIDAY FOR LMZ341.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR LMZ323-342.
LS...SMALL CRAFT ADVISORY UNTIL 1 AM EDT FRIDAY FOR LSZ321-322.
&&
UPDATE...MR
SYNOPSIS...NTS
SHORT TERM...AJS
LONG TERM...JPB
AVIATION...MR
HYDROLOGY...JPB
MARINE...JPBHazardous weather outlook, Oct 11, 4:35 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 435 PM EDT THU OCT 11 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 121200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 435 PM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG LOW PRESSURE SYSTEM WILL TRACK INTO THE NORTHERN GREAT LAKES OVER THE WEEKEND. DEEP MOISTURE IS EXPECTED TO LIFT NORTHWARD AND INTO THIS STORM SYSTEM...RESULTING IN THE POTENTIAL FOR HEAVY RAINFALL AND SOME THUNDERSTORMS SATURDAY AND SUNDAY. EXPECTED RAINFALL AMOUNTS MAY PRODUCE SOME FLOODING CONCERNS ESPECIALLY ON SMALL STREAMS AND CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/GAYLORD (ALL LOWERCASE) JPB
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.